MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened sample, part number 1884012hr, from lot number 0211000371 was received.There was a residue consistent with biological contaminants on the device¿ visually, the middle assembly tip broke off at the spiral wrap which would have resulted in the reported event.The portion that broke off was not returned.The inner assembly spiral wrap was stretched by ½¿.There was no damage to the packaging to indicate a cause.There was no damage to the teeth; however, there were abrasions on both hubs consistent with mishandling (potentially during loading or unloading from the handpiece).There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The nurse said the bur suddenly damaged when it was being used.No patient impact or injury.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7539924
Report Number1045254-2018-00212
Device Sequence Number1794437
Product Code EQJ
UDI-Device Identifier20885074080608
UDI-Public20885074080608
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2020
Device Model Number1884012HR
Device Catalogue Number1884012HR
Device Lot Number0211000371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/24/2018
Patient Sequence Number1